MAUDE Adverse Event Report: COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC HIWIRE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G36282
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code, dqx.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a balloon dilation procedure for upper limb dialysis involving a (b)(6) year old female patient, the hiwire hydrophilic wire guide's mandril was observed to be protruding.The user advanced the wire guide into the vessel and the patient felt some pain.At that time, the user removed the device from the patient and noted the protrusion.The procedure was completed using another like device from a different lot.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Reviews of the complaint history, device history record, documentation, manufacturing instructions, supplier investigation, and quality control procedures, and a visual inspection and dimensional verification of the returned device were conducted during the investigation.As this device is provided by a supplier, an investigation was performed by the supplier.Upon visual inspection of the returned device, the device coating appeared visually and tactilely smooth and consistent.0.71mm of the metallic core wire was protruding through a tear in the polymer jacket 0.56mm from the distal tip.A large radius bend over the distal 105cm of the device, consistent with tensile loading, was observed.Microscopic inspection revealed the coating to be worn and abraded with imbedded deposits of biomaterial.The device length and diameter measured within specifications.A document-based investigation evaluation performed by the supplier did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the final inspection procedures was conducted, and no gaps were discovered.Additionally, final product complaints are reported and logged with cook.There were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that a cause for the device failure could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8855199
Report Number1820334-2019-01917
Device Sequence Number2000955
Product Code DQX
UDI-Device Identifier00827002362826
UDI-Public(01)00827002362826(17)210711(10)11032994
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model NumberG36282
Device Catalogue NumberHWA-35-150
Device Lot Number11032994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR